Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Feb 6, 2024, 4:07 AM PST for 6 counties in California. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2024, 4:07 AM PST (12:07 UTC)
- Expired
- Feb 7, 2024, 4:00 AM PST
- In force
- 24 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WHUS46 KMTR 061207 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 407 AM PST Tue Feb 6 2024 CAZ006-062015- /O.NEW.KMTR.BH.S.0003.240206T1207Z-240207T1200Z/ /O.CON.KMTR.CF.Y.0007.240206T1400Z-240210T1800Z/ San Francisco- 407 AM PST Tue Feb 6 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...For the Beach Hazards Statement, long period and larger swell will bring an increased sneaker wave threat to local beaches. Breaking waves may be up to 10 feet. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...San Francisco County. * WHEN...For the Beach Hazards Statement, through late tonight. For the Coastal Flood Advisory, until 10 AM PST Saturday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected for the Coastal Flood Advisory. For the Beach Hazards Statement, large waves can sweep across beaches without warning and pull people into the water. * ADDITIONAL DETAILS... For the beach hazards statement, long period and large swell will bring an increased sneaker wave threat. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sneaker waves can also move large objects such as logs, crushing anyone caught underneath. Never turn your back on the ocean! PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-062015- /O.CON.KMTR.CF.Y.0007.240206T1400Z-240210T1800Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 407 AM PST Tue Feb 6 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...Minor coastal flooding expected. * WHERE...San Francisco Bay Shoreline and North Bay Shoreline. * WHEN...From 6 AM Tuesday to 10 AM PST Saturday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Tidal levels are running up to 1.5 foot higher than tidal predictions. Flooding most likely 6 AM to 10 AM daily. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CAZ505-509-529-530-062015- /O.NEW.KMTR.BH.S.0003.240206T1207Z-240207T1200Z/ Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 407 AM PST Tue Feb 6 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...Long period and larger swell will bring an increased sneaker wave threat to local beaches. Breaking waves may be up to 10 feet. * WHERE...Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Through late tonight. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sneaker waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...For the beach hazards statement, long period and large swell will bring an increased sneaker wave threat. Never turn your back on the ocean! PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
3 follow-up statements
087 WHUS46 KMTR 062010 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1210 PM PST Tue Feb 6 2024 CAZ006-070415- /O.CON.KMTR.CF.Y.0007.000000T0000Z-240210T1800Z/ /O.CON.KMTR.BH.S.0003.000000T0000Z-240207T1200Z/ San Francisco- 1210 PM PST Tue Feb 6 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...For the Beach Hazards Statement, long period and larger swell will bring an increased sneaker wave threat to local beaches. Breaking waves may be up to 10 feet. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...San Francisco County. * WHEN...For the Beach Hazards Statement, through late tonight. For the Coastal Flood Advisory, until 10 AM PST Saturday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected for the Coastal Flood Advisory. For the Beach Hazards Statement, large waves can sweep across beaches without warning and pull people into the water. * ADDITIONAL DETAILS... For the beach hazards statement, long period and large swell will bring an increased sneaker wave threat. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sneaker waves can also move large objects such as logs, crushing anyone caught underneath. Never turn your back on the ocean!. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-070415- /O.CON.KMTR.CF.Y.0007.000000T0000Z-240210T1800Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 1210 PM PST Tue Feb 6 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...Minor coastal flooding expected. * WHERE...San Francisco Bay Shoreline and North Bay Shoreline. * WHEN...From 6 AM Tuesday to 10 AM PST Saturday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Tidal levels are running up to 1.5 foot higher than tidal predictions. Flooding most likely 6 AM to 10 AM daily. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CAZ505-509-529-530-070415- /O.CON.KMTR.BH.S.0003.000000T0000Z-240207T1200Z/ Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1210 PM PST Tue Feb 6 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Long period and larger swell will bring an increased sneaker wave threat to local beaches. Breaking waves may be up to 10 feet. * WHERE...Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Through late tonight. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sneaker waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...For the beach hazards statement, long period and large swell will bring an increased sneaker wave threat. Never turn your back on the ocean!. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
036 WHUS46 KMTR 070333 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 733 PM PST Tue Feb 6 2024 CAZ006-071200- /O.CON.KMTR.CF.Y.0007.000000T0000Z-240210T1800Z/ /O.CON.KMTR.BH.S.0003.000000T0000Z-240207T1200Z/ San Francisco- 733 PM PST Tue Feb 6 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...For the Beach Hazards Statement, long period and larger swell will bring an increased sneaker wave threat to local beaches. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...San Francisco County. * WHEN...For the Coastal Flood Advisory, until 10 AM PST Saturday. For the Beach Hazards Statement, until 4 AM PST Wednesday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected for the Coastal Flood Advisory. For the Beach Hazards Statement, large waves can sweep across beaches without warning and pull people into the water. * ADDITIONAL DETAILS... For the beach hazards statement, long period and large swell will bring an increased sneaker wave threat. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sneaker waves can also move large objects such as logs, crushing anyone caught underneath. Never turn your back on the ocean!. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-071200- /O.CON.KMTR.CF.Y.0007.000000T0000Z-240210T1800Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 733 PM PST Tue Feb 6 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...Minor coastal flooding expected. * WHERE...San Francisco Bay Shoreline and North Bay Shoreline. * WHEN...Until 10 AM PST Saturday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Tidal levels are running up to 1.5 foot higher than tidal predictions. Flooding most likely 6 AM to 10 AM daily. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CAZ505-509-529-530-071200- /O.CON.KMTR.BH.S.0003.000000T0000Z-240207T1200Z/ Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 733 PM PST Tue Feb 6 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * WHAT...Long period and larger swell will bring an increased sneaker wave threat to local beaches. * WHERE...Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Until 4 AM PST Wednesday. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sneaker waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...For the beach hazards statement, long period and large swell will bring an increased sneaker wave threat. Never turn your back on the ocean!. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
260 WHUS46 KMTR 071147 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 347 AM PST Wed Feb 7 2024 CAZ006-081200- /O.EXP.KMTR.BH.S.0003.000000T0000Z-240207T1200Z/ /O.CON.KMTR.CF.Y.0007.000000T0000Z-240210T1800Z/ San Francisco- 347 AM PST Wed Feb 7 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... * WHAT...Minor coastal flooding. * WHERE...San Francisco County. * WHEN...Until 10 AM PST Saturday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Tidal levels are running up to 1 foot higher than tidal predictions. Flooding most likely 6 AM to 10 AM daily during high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CAZ505-509-529-530-071300- /O.EXP.KMTR.BH.S.0003.000000T0000Z-240207T1200Z/ Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 347 AM PST Wed Feb 7 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Sneaker wave risk will continue to diminish this morning as northwest swell period diminishes. $$ CAZ506-508-081200- /O.CON.KMTR.CF.Y.0007.000000T0000Z-240210T1800Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 347 AM PST Wed Feb 7 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...Minor coastal flooding expected. * WHERE...San Francisco Bay Shoreline and North Bay Shoreline. * WHEN...Until 10 AM PST Saturday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Tidal levels are running up to 1 foot higher than tidal predictions. Flooding most likely 6 AM to 10 AM daily during high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 6, 3:52 AM PST, 15 minutes earlier.
Area forecast discussion, Feb 6, 3:52 AM PST, 15 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
352 AM PST Tue Feb 6 2024
...New SYNOPSIS, SHORT TERM, MARINE...
.SYNOPSIS...
Issued at 351 AM PST Tue Feb 6 2024
Scattered showers and isolated thunderstorms continue today but
mostly focused over the Central Coast. Another weak weather system
will bring light rain Wednesday. A drier trend but seasonably cool
weather continues Thursday and Friday. High pressure builds over the
weekend with dry and mild weather returning.
&&
.SHORT TERM...
(Today and tonight)
Issued at 352 AM PST Tue Feb 6 2024
The Flood Warning for Santa Rosa, Rohnert Park, Windsor,
Sebastopol, Cotati, Roseland, Larkfield-Wikiup, South Santa Rosa
Cdp, Forestville and Graton was allowed to expire 3 am. Water
levels in the creeks and streams are decreasing.
A Coastal Flood Advisory remains in effect for San Francisco,
along the San Francisco Bay Shoreline and nearby valleys of the
North Bay from 6 am today to 10 Saturday for tidal levels running
up to 1.5 feet higher than tidal predictions. Flooding is most
likely from 6 am to 10 am daily.
Will be looking at issuing a Beach Hazards Statement for the entire
coast from Sonoma County through Monterey County for the current time
to 4 am Wednesday.
The center of a deep, nearly stationary long wave trough remains
located over the CA coastal and nearby offshore waters. Well below
early Feb normal 500 mb heights and temperatures vicinity Oakland
are forecast near 544 decameters and -28 Celsius today (not far from,
but just above the min moving average for Feb 6th 538 decameters
and -32 Celsius respectively). Sure enough KMUX continues to show
scattered showers overnight due to colder air aloft, the surface
based convective potential from both an upward flux of energy from
solar heated surface warming and milder sea surface temperatures
through today. A compact 500 mb shortwave trough to our northwest
moves quickly south-southeastward reaching our forecast area by
late tonight (and Wednesday) bringing more mainly light rain.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 135 PM PST Mon Feb 5 2024
Following the 18z NAM model guidance we expect a relatively weak
and more typical mid-winter area of low pressure to bring renewed
light rainfall to the region on Wednesday. This system will be
coming from the northwest and is not any type of AR system. Expect
light rain to sweep from north to south through the day Weds
dropping a tenth to quarter inch of rainfall under a stratiform
rainfall pattern. The Weds system will spread clouds across the
region in the morning meaning another mostly cloudy and cool day
with highs struggling to reach the lower 50s as snow levels fall
to around 3500 feet on average.
The pattern starts to change on Thursday but one last shortwave
will keep light shower chances in the forecast on Thursday as cool
northerly flow develops over the region. This will keep daytime
highs cool in the lower 50s with overnight lows dropping into the
30s and lower 40s as we could see less cloud cover by Thursday
night into Friday morning.
High pressure slowly builds Friday afternoon through the weekend
with a noted warming trend and plenty of sunshine with mild
afternoon temps back into the 60s. Some hints that as we head
towards Presidents weekend the pattern could get active again so
take the weekend to cleanup and prep for more potential storms the
second half of Feb into March.
&&
.AVIATION...
(06Z TAFS)
Issued at 935 PM PST Mon Feb 5 2024
Some scattered showers continues and is expected to linger
through the TAF period. Mix of MVFR and VFR across the region, as
ceilings lower when showers move closer to the terminals. Chances of
thunderstorms are still possible through the night but probability
has lowered. Winds have diminished to light to moderate and will
return to N/NW direction by early Tuesday morning. Models suggest
MVFR conditions for most of the terminals near 18Z on Tuesday, but
had low confidence to include in TAF at this moment. A SCT group
with lower cigs were included to hint at the possibility for low-
mid clouds.
Vicinity of SFO...MVFR-VFR with ceilings lowering as showers move
closer to the terminal, therefore TEMPO for MVFR was placed. Models
suggest a brief moment where MVFR will prevail for a few hours near
18Z but had low confidence to include. Winds will return to N/NW
overnight and remain relatively light to moderate.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...VFR, but possible MVFR moments if shower
activity increases. Light to moderate N/NW winds returning Tuesday
morning/afternoon.
&&
.MARINE...
(Today through Sunday)
Issued at 251 AM PST Tue Feb 6 2024
Light to moderate northwesterly winds continue over the coastal
waters through the late morning today, then increasing to become
fresh and gusty into the afternoon. Gusty northwesterly winds last
through at least Wednesday. Scattered showers continue through
the day today, with the next best chances of widespread rain
approaching the area on Wednesday. A long period northwest swell
train arrives today and lasts through the end of the work week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through late tonight for CAZ006-505-509-
529-530.
Coastal Flood Advisory from 6 AM this morning to 10 AM PST
Saturday for CAZ006-506-508.
PZ...Small Craft Advisory until 3 AM PST Wednesday for Pt Arena to Pt
Reyes 0-10 nm.
Small Craft Advisory until 3 AM PST early this morning for
Pigeon Pt to Pt Pinos 0-10 nm-Pt Pinos to Pt Piedras
Blancas 0-10 nm-Pt Reyes to Pigeon Pt 0-10 nm.
Small Craft Advisory from 3 PM this afternoon to 9 AM PST
Wednesday for Pt Pinos to Pt Piedras Blancas 0-10 nm.
Small Craft Advisory until 9 AM PST Wednesday for Pigeon Pt to
Pt Pinos 10-60 NM-Pt Arena to Pt Reyes 10-60 NM.
&&
SHORT TERM...Canepa
LONG TERM....RW
AVIATION...SO
MARINE...AC
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 7:11 PM PST | Areal Flood Warning | MTR | Sonoma | 8 hr |
| Feb 6, 2:42 AM PST | Small Craft Advisory | MTR | 60 hr | |
| Feb 6, 2:51 PM PST | Gale Watch | MTR | 11 hr |
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.